How can you tell when it's MS or the Meds you are taking???

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

How can you tell when it's MS or the Meds you are taking???

Postby tt89 » Tue Aug 19, 2008 5:31 pm

Help...Please

I have MS. Recently diagnosed in Feb 2008 after an incident in Jan 2008. I was orginally placed on Betaseron which I toughed out for a few months but could not deal with how sick it made me. I was also on Baclofen and Provigel. As of July I started Copaxone and I stopped the Provegil and Baclofen ( both didn't really do alot for me and I was sick of taking them just to take them).

Recently in the last 10 days or so I have felt at my all time worst in terms of pain, dizziness, lightheaded..and as of 48 hours extreme chills and being so cold my teeth chatter. I do not have a fever at all.

I am in the process of changing Neuro Docs and do not see the new one until August 25. This is tough for me as I'm a Nurse but sad to say I never really knew much about MS. I feel silly at times like I should know more or know better but I just do not about this specific disease.

I'm at a loss as to how to tell the difference between what I'm feeling in terms of is it related to MS or the actual Drug making me sick. I can't believe that people with MS feel this sick every day and suffer this much pain everyday. I'm fighting hard to maintain my life as it was by walking, working, and going about my life. I do rest when needed but I guess what I'm saying ( sorry for not making sense I'm very upset at the moment) is how does one tell if they are sick from the drugs or sick from the MS itself.

I can't imagine that everyday of my life I will feel this awful. I have a high pain tolerance and I rarely complain but I've reached a point where I cannot deal with my life in this manner. I know things could always be worse but I just feel so sick every single day. I thought once I started treatment, I would stablize and be able to at least have a decent quality of life.

I just wondered if anyone could help me out with this. My pain is mainly located in my hips, upper legs. My right arm is very weak. My lesions are on the left side of my brain so that will explain that. Nevertheless I just can't imagine this is how my life will be.

I've had bad side affects with Betaseron. With Copaxone I seemed to do ok until recently but Im not sure if maybe its just the MS or how do you even know if you are having some sort of flare up.

Im sorry Im at a loss, even being a Nurse, I"m just at a loss right now. One minute life was going great and one day out of nowhere I was attacked by this Monster and now everything is completely different and Im fighting it HARD as anything. All those around me see me fighting it hard and Im not letting MS win.

Thank you for your time. Sorry for the pity party....

I'm changing Neuro Docs due to the clinic I'm in is simply too big, see's too many patients and things fall through the cracks. They are good but I'd rather be part of a smaller group of docs. I'll be seeing Duke Doctors. They are known to be great in Neurology so I pray this helps.

Thank you in advance for your time. :(
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 2:00 pm
Location: USA

Advertisement

Postby Punchy » Wed Aug 20, 2008 4:47 am

The sickness, lightheadedness, fever and chills is what I experienced every day while on Rebif. I have since stopped and likely won't be going back on it again.

Everyone reacts differently and your own reactions can change over time. And yeah, it really sucks. I'm sorry you're going through this. :(
User avatar
Punchy
Family Elder
 
Posts: 173
Joined: Tue Mar 06, 2007 3:00 pm
Location: Toronto, Canada

Postby tt89 » Wed Aug 20, 2008 4:53 am

Hi Punchy,
Thank you for your answer and taking the time to share your thoughts with me.
What meds do you currently take now...shot wise?
Thanks again.... :)
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 2:00 pm
Location: USA

Postby Lars » Wed Aug 20, 2008 7:25 am

tt89,
Like you, I often wonder if everyone else struggles so much every day. Unfortunately, in many cases, I believe the answer is yes. In reading your letter I found myself understanding every detail. I too have always felt myself to be high on the pain threshold scale, the problem is constant pain. I think most people can handle epic bouts of pain because there is a light at the end of the tunnel. Numbness, paralysis, fatigue, weakness, etc. are all horrible and frustrating issues but adding constant pain to the mix creates unexplainable mental and emotional crisis. I have tried all the nerve drugs, no help. I find some relief in Soma but it has become less effective. I also have a Medical Marijuana license, it helps as much as anything but has its obvious drawbacks. Like you I would love some options. I has become more and more difficult to maintain the "tough guy", I can take it attitude. But, here we are, it is another day and I will make it.
Be Well,
Lars
Lars
Family Elder
 
Posts: 433
Joined: Wed Mar 21, 2007 3:00 pm
Location: Durango, Co

Postby tt89 » Wed Aug 20, 2008 7:30 am

Gosh. Thank you Lars...for making me feel Im not crazy and not alone.
This MS is such a MONSTER!
Thank you for your response..
T
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 2:00 pm
Location: USA

Postby VodooDoll » Wed Aug 20, 2008 8:45 am

tt89

Your not crazy. In my experience with MS, the first year after Dx is the worse. Your body is basically going nuts then they dope you up and the drugs make you even more wacky.

I was on Copaxone when after first Dx for 13 months and wasn't helping. Now on Rebif and the side effects have been a B!$@# to get use to...but I'm feeling better bit by bit every day and the side effects are either getting less every week or I'm just getting use to expecting them...not sure?!?! 8O
User avatar
VodooDoll
Family Member
 
Posts: 30
Joined: Sat Jul 12, 2008 2:00 pm
Location: California

Postby tt89 » Wed Aug 20, 2008 4:01 pm

Thank you Voodoo.
This site has given me some real help.
I feel clueless..even being a Nurse.
Thank you so much

I was on Betaseron..too sick to tolerate it but I gave it a good shot. I was on it from my DX until June...washed out of it and now I'm on Copaxone. No side effects initially but now I think I am having them. Such bad pain, the shots are painful and I have a high pain tolerance but Im willing to deal with painful shots rather than the Betaseron stuff....however now I suffer from stuff like always being freezing cold, teeth shattering cold. I think the weight gain came from Betasron, not sure its from Copaxone.

Oh lord who knows. Im such at a loss right now.

Thank you for helping...Im sorry..I'm overwhelmed by this.
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 2:00 pm
Location: USA

Postby VodooDoll » Thu Aug 21, 2008 8:10 am

There are day's when I feel overwhelmed too.
Hang in there!
User avatar
VodooDoll
Family Member
 
Posts: 30
Joined: Sat Jul 12, 2008 2:00 pm
Location: California

Postby catfreak » Sat Aug 23, 2008 7:46 pm

tt89,

I too understand everything you are saying. This is a Monster.

CF
Holly - Shine On You Crazy Diamond - Pink Floyd

9/3/09 Stanford - Dr Dake - Stent in R-J to unblock Arachnoid Cyst in Sigmoid Sinus. Stent in narrowed L-J. Balloon in narrowing where R & L Jugulars meet.
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 2:00 pm
Location: Mississippi

Postby Chaz » Thu Sep 11, 2008 7:52 am

Hey tt89,

I don't really have an answer to your question, more of a comment to one thing you mentioned...

When my partner Brian was first diagnosed (around the same time as you) everyone kept telling him(us) that things could be a lot worse. For a little bit of time that kept us feeling ok about things, but then we finally had our big breakdown and realized that we are entitled to be scared, angry, uncertain...and all those other things that come with a life changing event like being diagnosed with MS. It is a big deal and to Brian this was the WORST thing.

I guess what I'm saying is that its OK to feel down. Try not to let it completely monopolize your thoughts, but don't feel like you have to down-grade your emotional(and physical) pain by saying "things could be worse". Once Brian got to that point he felt some emotional relief. You are entitled to experience this in your own way!

That being said, I think you can count on this as being an exceptionally confusing time. But know that you will figure things out and you will find some kind of relief at some point. Brian and I have been going to a support group in our town and it has been really eye opening...in an extremely positive way. This website is also a blessing.

We wish you the best and know that things will be brighter for you!

Charlie & Brian
User avatar
Chaz
Getting to Know You...
 
Posts: 20
Joined: Thu Aug 21, 2008 2:00 pm

Postby tt89 » Thu Sep 11, 2008 8:06 am

Oh Charlie and Brian..Thank you. You are both Angels. Thank you for sharing your thoughts with me. You helped me today...on a blue day..you helped me.
Thank you so much
T
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 2:00 pm
Location: USA


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service

cron